Oklahoma, 2006

Damaging Wind in Oklahoma, May 30, 2006

May 30, 2006 · NWS AMA · 1 event in 1 county or zone

A severe thunderstorm moved across the western Oklahoma panhandle during the early evening hours producing high winds. No damage or injuries were reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A severe thunderstorm moved across the western Oklahoma panhandle during the early evening hours producing high winds. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 30, 2:15 PM CST, 3 hours 45 minutes earlier.

Area forecast discussion, May 30, 2:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT TUE MAY 30 2006

.DISCUSSION...COMPLICATED FORECAST PACKAGE TODAY...MAINLY FOCUSING
ON THE SHORT-TERM. COLD FRONT HAS STALLED ACROSS THE NORTHWEST THIRD
OF THE CWA...WITH THUNDERSTORMS INITIATING ALONG THE BOUNDARY OVER
THE PAST HALF HOUR.  SPC HAS ISSUED SVR WATCH THROUGH THE EVENING
HOURS ALL ZONES MINUS THE FAR NORTHWEST BEHIND THE FRONT WITH THE
MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS...BUT CANNOT RULE
OUT ISOLATED TORNADO POTENTIAL EITHER.  SEE THE HWOAMA FOR
ADDITIONAL DETAILS.  HAVE RAISED POPS AREAWIDE OVERNIGHT AS STRONGER
SHORTWAVE MOVES AROUND THE BASE OF THE MAIN TROF. EXPECT SOME TYPE
OF MCS TO DEVELOP AHEAD OF THIS FEATURE MOVING EAST OVERNIGHT.
ADDITIONAL SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN TOMORROW
ALTHOUGH I AM NOT TOO EXCITED ABOUT THE PROSPECTS OF GOOD AREAL
COVERAGE.  BETTER CHANCE CONTINUES FOR WEDNESDAY NIGHT AS THE TROF
EJECTS TO THE EAST AND MOVES ACROSS THE CENTRAL PLAINS.  A FEW
SHOWERS MAY LINGER INTO EARLY THURSDAY...BUT EXPECT THESE TO BE
GONE BY DAYBREAK.  GENERALLY FOLLOWED THE TRENDS OF THE MAV TEMP
FORECAST FOR TODAY AND TOMORROW...BUT HAVE ADDED A DEGREE OR TWO
FOR MOST LOCATIONS.

AS THE TROF MOVES EAST...A STRONG MID/UPPER-LEVEL RIDGE WILL BUILD
INTO THE SOUTHWEST.  THIS SHOULD ESSENTIALLY END ALL PRECIP CHANCES
FOR THE REMAINDER OF THE PACKAGE.  HAVE GONE WITH A DRY FORECAST
BEGINNING THURSDAY WITH TEMPS QUICKLY CLIMBING BACK INTO THE 90S
ACROSS THE PANHANDLES.  CANNOT RULE OUT A THUNDERSTORM MOVING INTO
THE WEST CWA FRIDAY EVENING BUT WILL NOT MENTION AT THIS TIME. IN
GENERAL...FOR THE EXTENDED PERIODS...HAVE GONE ABOVE THE MEX
GUIDANCE TEMPS AND BELOW THE GUIDANCE POPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                59  80  60  83 /  50  20  20  10
BEAVER OK                  61  81  59  85 /  70  30  30  10
BOISE CITY OK              54  77  57  84 /  40  20  20  10
BORGER TX                  63  82  62  87 /  60  30  20  10
BOYS RANCH TX              60  84  61  87 /  50  20  20  10
CANYON TX                  59  80  59  85 /  50  20  20  10
CLARENDON TX               63  81  60  85 /  60  30  20  10
DALHART TX                 58  80  58  86 /  50  20  20  10
GUYMON OK                  59  80  61  85 /  60  30  30  10
HEREFORD TX                58  82  58  87 /  50  20  20  10
LIPSCOMB TX                61  80  59  84 /  70  30  30  10
PAMPA TX                   62  80  61  83 /  70  30  30  10
SHAMROCK TX                63  83  60  86 /  70  30  30  10
WELLINGTON TX              65  83  62  87 /  70  30  30  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

JOHNSON
Hazardous weather outlook, May 30, 1:10 PM CST, 4 hours 50 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
210 PM CDT TUE MAY 30 2006

OKZ001>003-TXZ001>020-311100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
210 PM CDT TUE MAY 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM FOR ALL BUT THE
WESTERN OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE.
A FRONTAL BOUNDARY STRADDLING THE AREA WILL COMBINE WITH A MOIST
AIRMASS TO PROVIDE FOCUS FOR THUNDERSTORM FORMATION THROUGH TONIGHT.
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS...ALTHOUGH AN ISOLATED TORNADO
CANNOT BE RULED OUT...ESPECIALLY IN THE VICINITY OF THE FRONTAL
BOUNDARY.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY AND WEDNESDAY
NIGHT AS A MOIST AIRMASS REMAINS IN PLACE. SOME STORMS COULD BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH TONIGHT ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES.

GOEHRING

In the hours before

Local storm report, May 30, 4:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT TUE MAY 30 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     3 SW PANTEX             35.29N 101.62W
05/30/2006  E60 MPH          POTTER             TX   AMATEUR RADIO

&&

TAS
Local storm report, May 30, 4:38 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
538 PM CDT TUE MAY 30 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND GST     2 SW PANTEX             35.30N 101.61W
05/30/2006  E60 MPH          CARSON             TX   AMATEUR RADIO

&&

CORRECTED DISTANCE AND COUNTY

KRAMAR/TAS
Local storm report, May 30, 4:40 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT TUE MAY 30 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             4 SW PANHANDLE          35.31N 101.43W
05/30/2006  E0.88 INCH       CARSON             TX   AMATEUR RADIO

&&

SP
Local storm report, May 30, 4:45 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT TUE MAY 30 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             4 SW PANHANDLE          35.31N 101.43W
05/30/2006  E1.00 INCH       CARSON             TX   AMATEUR RADIO

&&

TAS
Local storm report, May 30, 5:14 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT TUE MAY 30 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             MIAMI                   35.69N 100.64W
05/30/2006  E0.75 INCH       ROBERTS            TX   AMATEUR RADIO

&&

SP
Special weather statement, May 30, 5:25 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT TUE MAY 30 2006

TXZ009-310000-
ROBERTS TX-
625 PM CDT TUE MAY 30 2006

...STRONG THUNDERSTORM IN ROBERTS COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHWEST OF MIAMI AT 625
PM CDT...MOVING EAST AT 25 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JOHNSON

The radar

The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cimarron

When
May 30, 6:00 PM CST
Where
Cimarron County, Felt
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.567, -102.783

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505672.